Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2000, 9:49 PM CST for Childress County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2000, 9:49 PM CST (03:49 UTC)
- Expired
- Feb 24, 2000, 10:15 PM CST
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Childress County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 4:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLUB 250350 SVRLBB TXC075-250415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 949 PM CST THU FEB 24 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHILDRESS COUNTY IN TEXAS * UNTIL 1015 PM CST * AT 945 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF 60 MPH 2 MILES WEST OF CHILDRESS...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE CHILDRESS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS ~CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3444 10043 3431 10027 3462 9984 3479 10006
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:00 PM CST, 7 hours 49 minutes earlier.
Area forecast discussion, Feb 24, 2:00 PM CST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CST THU FEB 24 2000 STRONG NEGATIVE TILT SHORTWAVE TROF WILL MOVE TOWARD THE AREA TONIGHT. SYSTEM IS FAR ENOUGH WEST SUCH THAT LOW LEVEL DRY PUSH NOT LIKELY UNTIL EARLY FRIDAY MORNING, WHICH MEANS CONVECTIVE THREAT TONIGHT REMAINS ACROSS AT LEAST THE EASTERN HALF OF THE AREA. LOW LEVEL MOISTURE TRANSPORT IS UNDERWAY, OWING TO INCREASING UPPER DIVERGENCE AND ATTENDANT SURFACE PRESSURE FALLS TO THE NORTHWEST. SEE SPC DAY 1 DISCUSSION FOR DETAILS CONCERNING SEVERE RISK. AS THE SHORTWAVE TROF MOVES JUST NORTH OF THE AREA FRIDAY, BAND OF HIGH WINDS ALOFT WILL ROTATE ACROSS THE SOUTH PLAINS. ETA/AVN SURFACE WIND PROGS ARE BOTH IN EXCESS OF 30KT AT 18Z FRIDAY, WHICH IS RATHER HIGH. WITH DRYING ALOFT AND TIGHT GRADIENT, FEEL THERE MAY BE SEVERAL HOURS OF WINDS SUSTAINED IN THE 30-40 MPH RANGE, WITH POSSIBLE GUSTS OVER 55 MPH. WILL GO AHEAD WITH A HIGH WIND WATCH FOR FRIDAY. MOST FAVORABLE AREA LOOKS TO BE THE SOUTHERN HALF OF THE FORECAST AREA, BUT CERTAINLY POTENTIAL EXISTS TO THE NORTH. EXTENDED LOOKS DRY WITH TEMPERATURES ABOVE AVERAGE. PRELIMINARY: FRIONA 36/59/27/59 -000 TULIA 39/61/2:5/62 2000 CHILDRESS 46/64/32/64 4200 BROWNFIELD 42/66/30/66 1000 LUBBOCK 43/65/32/66 3000 ASPERMONT 50/67/38/68 5200 .LBB...HIGH WIND WATCH FRIDAY TX021>044
In the hours before
Special weather statement, Feb 24, 3:56 PM CST, 5 hours 53 minutes before
TXZ021>044-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 356 PM CST THU FEB 24 2000 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 49 FOR PORTIONS OF THE SOUTHERN TEXAS PANHANDLE...LOW ROLLING PLAINS AND SOUTHERN PLAINS UNTIL 1100 PM TONIGHT. THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH AREA: BRISCOE...HALL...CHILDRESS...FLOYD...MOTLEY...COTTLE... CROSBY...DICKENS...KING...GARZA...KENT...STONEWALL... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TAYLOR
Local storm report, Feb 24, 9:07 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
907 PM CST THU FEB 24 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM NEW HOME TX .88 INCH HAIL
02/24/00 LYNN REPORTED BY TAHOKA POLICE
DEPARTMENT
0730 PM WILSON TX .75 INCH HAIL
02/24/00 LYNN REPORTED BY SPOTTER
0806 PM BARWISE TX .88 INCH HAIL
02/24/00 FLOYD REPORTED BY SPOTTER
0808 PM 5 W LAKEVIEW TX .88 INCH HAIL
02/24/00 FLOYD REPORTED BY SPOTTER NEAR
HWYS 54 AND 62
0814 PM SOUTHLAND TX 1 INCH HAIL
02/24/00 GARZA REPORTED BY GARZA COUNTY
RESPONSE TEAM
0850 PM 6 W MATADOR TX .88 INCH HAIL
02/24/00 MOTLEY REPORTED BY MATADOR FIRE
R DEPARTMENT
TAYLORLocal storm report, Feb 24, 9:30 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
930 PM CST THU FEB 24 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM NEW HOME TX .88 INCH HAIL
02/24/00 LYNN REPORTED BY TAHOKA POLICE
DEPARTMENT
0730 PM WILSON TX .75 INCH HAIL
02/24/00 LYNN REPORTED BY SPOTTER
0752 PM LORENZO TX .75 INCH HAIL
02/24/00 CROSBY REPORTED BY SPOTTERS
ON HWY 82 AND 2236 BETWEEN
LORENZO AND RALLS
0800 PM CROSBYTON TX 1 INCH HAIL
02/24/00 CROSBY REPORTED ON HWY 193 JUST
EAST OF CONE BY SPOTTER
0806 PM BARWISE TX .88 INCH HAIL
02/24/00 FLOYD REPORTED BY SPOTTER
0808 PM 5 W LAKEVIEW TX .88 INCH HAIL
02/24/00 FLOYD REPORTED BY SPOTTER NEAR
HWYS 54 AND 62
0814 PM SOUTHLAND TX 1 INCH HAIL
02/24/00 GARZA REPORTED BY GARZA COUNTY
RESPONSE TEAM
0819 PM FLOYDADA TX 1.75 INCH HAIL
02/24/00 FLOYD REPORTED BY FLOYD COUNTY
SHERIFFSh OFFICE
0850 PM 6 W MATADOR TX .88 INCH HAIL
02/24/00 MOTLEY REPORTED BY MATADOR FIRE
DEPARTMENT
TAYLORLocal storm report, Feb 24, 9:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
945 PM CST THU FEB 24 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM NEW HOME TX .88 INCH HAIL
02/24/00 LYNN REPORTED BY TAHOKA POLICE
DEPARTMENT
0705 PM LUBBOCK TX .75 INCH HAIL
02/24/00 LUBBOCK REPORTED BY LUBBOCK EMERGENCY
MANAGEMENT ON MLK. TIME
APPROXIMATE.
0730 PM WILSON TX .75 INCH HAIL
02/24/00 LYNN REPORTED BY SPOTTER
0752 PM LORENZO TX .75 INCH HAIL
02/24/00 CROSBY REPORTED BY SPOTTERS
ON HWY 82 AND 2236 BETWEEN
LORENZO AND RALLS
0800 PM CROSBYTON TX 1 INCH HAIL
02/24/00 CROSBY REPORTED ON HWY 193 JUST
EAST OF CONE BY SPOTTER
0806 PM BARWISE TX .88 INCH HAIL
02/24/00 FLOYD REPORTED BY SPOTTER
0808 PM 5 W LAKEVIEW TX .88 INCH HAIL
02/24/00 FLOYD REPORTED BY SPOTTER NEAR
HWYS 54 AND 62
0814 PM SOUTHLAND TX 1 INCH HAIL
02/24/00 GARZA REPORTED BY GARZA COUNTY
RESPONSE TEAM
0819 PM FLOYDADA TX 1.75 INCH HAIL
02/24/00 FLOYD REPORTED BY FLOYD COUNTY
SHERIFFS OFFICE
0820 PM 1 E FLOYDADA TX 1 INCH HAIL
0/24/00 FLOYD REPORTED BY SPOTTER NEAR
INTERSECTION OF HWYS 62 AND
602
0850 PM 6 W MATADOR TX .88 INCH HAIL
02/24/00 MOTLEY REPORTED BY MATADOR FIRE
DEPARTMENT
0930 PM MEMPHIS TX .88 INCH HAIL
02/24/00 z HALL REPORTED BY MEMPHIS FIRE
DEPARTMENT
TAYLORThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:34 PM CST | Severe Thunderstorm Warning | LUB | Lynn | 41 min |
| Feb 24, 6:52 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 23 min |
| Feb 24, 7:10 PM CST | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 35 min |
| Feb 24, 7:33 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 27 min |
| Feb 24, 7:56 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 49 min |
| Feb 24, 8:29 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 46 min |
| Feb 24, 8:29 PM CST | Severe Thunderstorm Warning | LUB | Floyd | 46 min |
| Feb 24, 11:37 PM CST | Severe Thunderstorm Warning | LUB | Garza, Kent | 38 min |
| Feb 25, 12:19 AM CST | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Feb 25, 12:41 AM CST | Severe Thunderstorm Warning | LUB | Dickens, King | 49 min |
| Feb 25, 12:59 AM CST | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.